MAUDE Adverse Event Report: CORDIS US CORP SV018; WIRE, GUIDE, CATHETER

CORDIS US CORP SV018; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a.018 5 cm 300 cm straight tip sv steerable guidewire was found fractured after removal.Approximately 10-15 mm from the distal end the device separated.A non-cordis.018 glide wire was advanced, and a non-cordis stent was successfully deployed.The physician removed some of the guidewire via an unknown non-cordis micro snare.The remaining portion of the guidewire was trapped between a non-cordis stent and the artery wall as they intended on using that device for patient treatment.No future complications were noted.A 7f sheath was advanced into place.After crossing the carotid artery with the device, a non-cordis stent was advanced unsuccessfully.Then a.018 non-cordis glide wire was advanced, and a non-cordis was stent was successfully deployed.The wire was not removed from the dispenser by the distal floppy end.The device was not used for a chronic total occlusion (cto).The guidewire manipulation/torquing was performed under fluoroscopic guidance.There was no resistance encountered while advancing or withdrawing the guidewire.The guidewire did not become entrapped at any point in the procedure.The device was not being used on highly torturous vasculature.The device was not being used on small side branches.The guidewire was not exposed to a metal device.The patient's vessel characteristics were no calcification, tortuosity, stenosis, acute angle and or bifurcating.The torque control/tip response was not compromised while using the guidewire.There was no resistance met while advancing the device.Excessive torquing was not required.No resistance was met while advancing the device over the guidewire.There was no resistance met while withdrawing the device.The patient presented with a carotid rupture.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263851 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal tip of a.018 5 cm 300 cm straight tip sv steerable guidewire was found fractured after removal.Approximately 10-15 mm from the distal end the device separated.A non-cordis.018 glide wire was advanced, and a non-cordis stent was successfully deployed.The physician removed some of the guidewire via an unknown non-cordis micro snare.The remaining portion of the guidewire was trapped between a non-cordis stent and the artery wall as they intended on using that device for patient treatment.No future complications were noted.A 7f sheath was advanced into place.After crossing the carotid artery with the device, a non-cordis stent was advanced unsuccessfully.Then a.018 non-cordis glide wire was advanced, and a non-cordis stent was successfully deployed.The wire was not removed from the dispenser by the distal floppy end.The device was not used for a chronic total occlusion (cto).The guidewire manipulation/torquing was performed under fluoroscopic guidance.There was no resistance encountered while advancing or withdrawing the guidewire.The guidewire did not become entrapped at any point in the procedure.The device was not being used on highly torturous vasculature.The device was not being used on small side branches.The guidewire was not exposed to a metal device.The patient's vessel characteristics were no calcification, tortuosity, stenosis, acute angle and or bifurcating.The torque control/tip response was not compromised while using the guidewire.There was no resistance met while advancing the device.Excessive torquing was not required.No resistance was met while advancing the device over the guidewire.There was no resistance met while withdrawing the device.The patient presented with a carotid rupture.A non-sterile unit of guidewire ¿pgw.018 sv short 300cm st¿ was received for analysis.The unit was thoroughly inspected, and the radiopaque distal coil wire was noted to be unraveled.No other damages or anomalies were observed on the returned unit.The distal tip was analyzed using a vision system to magnify the damaged area.The proximal tip of the coil wire is attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The distal tip of the core wire and the distal tip of the coil wire are fractured/separated, and the missing segments were not returned for analysis.Sem results presented evidence of striation patterns and an increase of surface roughness identified on the separated sections of the core wire and coil wire.A product history record (phr) review of lot 35263851 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip ~ fractured - separated¿ was confirmed.A fractured/separated condition was noted on both the coil wire and the core wire.The observed striation patterns and increased surface roughness are commonly associated with elongations, which occur when the guidewire is exposed to excessive stress and results in material tensile overload.Therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the fracture/separation.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key16885046
Report Number9681477-2023-00105
Device Sequence Number17665233
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)230930(10)35263851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35263851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/25/2023
07/11/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/19/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 TERUMO GLIDE WIRE.; 4/1/23 CAROTID STENT TREATMENT WITH VIABAHN STENT.; UNKNOWN 7F SHEATH.; UNKNOWN MICROSNARE.
Patient Age61 YR
Patient SexFemale